MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F5N R; KNEE ENDOPROSTHESES

AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F5N R; KNEE ENDOPROSTHESES
Model Number NX031Z
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Implant Pain (4561)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: reference code nx053z device name as vega ps tibial plateau cemented t2 serial number n/a batch number 51964150 manufacturing date 19.09.2013.Reference code device name corresponding internal notification number nn260p plug f/tibial plateau 400479807 nx042 patella 3-pegs p2 400479809 nx031z as vega ps femoral comp.Cemented f5n r 400479810 nx121 vega ps gliding surface t2/2+ 12mm 400479811.Investigation no products available.Therefore a failure description at the products are not possible.Pictorial documentation there are no pictures available.Batch history review the device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Explanation and rationale no products available and therefore it is hardly possible to determine an exact conclusion and root cause.The exact cause cannot be determined.Corrective action for this topic (implant loosening) a product safety case (psc) was initiated.
 
Event or Problem Description
It was reported to aesculap inc.That a vega knee implant system was implanted during a primary surgery performed on (b)(6) 2014.According to the complainant, following the primary surgery, the patient experienced pain and difficulty in walking of the implant.The patient underwent a revision surgery occurred on (b)(6) 2015.The complaint device was not available to be returned to the manufacturer for evaluation.All available information has been provided at this time, if additional information becomes available the complaint will be updated accordingly.The adverse event / malfunction is filed under reference xc (b)(4).Involved components: nn260p (peek plug f/ tibia), nx053z (ps tibia cemented t2), nx042 (universal patella p2), nx031z (ps femur cemented f5n rt), nx121 (ps pe insert t2/t2+, 12mm), the cement used is unidentified.Associated medwatches: 2916714-2020-00319, 2916714-2020-00320, 2916714-2020-00321, 2916714-2020-00323.

Brand Name
AS VEGA PS FEMORAL COMP.CEMENTED F5N R
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11440324
Report Number2916714-2020-00322
Device Sequence Number4610753
Product Code JWH
UDI-Device Identifier04046963810160
UDI-Public4046963810160
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/08/2021
Report Date (Section F) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Model NumberNX031Z
Device Catalogue NumberNX031Z
Device Lot Number51932004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/20/2018
Device Age5 YR
Event Location Hospital
Date Report to Manufacturer07/20/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA03/08/2021